Alert archive / New Mexico / High Wind Watches in 2020

High Wind Watch 2, NWS Albuquerque, NM

February 1, 20209 counties in New Mexico

NWS Albuquerque, NM issued this high wind watch at Feb 1, 2020, 2:58 PM MST for 9 counties in New Mexico. It took effect at Feb 3, 2020, 7:00 AM MST. It was in force for .

The area

The counties it named.

The facts

Issued
Feb 1, 2020, 2:58 PM MST (21:58 UTC)
In effect from
Feb 3, 2020, 7:00 AM MST
Expired
Feb 2, 2020, 2:00 PM MST
In force
Issued by
NWS Albuquerque, NM

Counties Catron County, NM, Chaves County, NM, Cibola County, NM, Lincoln County, NM, McKinley County, NM, Sandoval County, NM, Socorro County, NM, Torrance County, NM, Valencia County, NM

The radar

The Albuquerque radar (KABX), 71 km from the middle of the area, began a volume at 21:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Albuquerq/Krtlnd, NM (KABQ), launched 12:00Z, 10.0 hours before the alert went out and 63 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albuquerq/Krtlnd, NM at 12:00Z on 2020-02-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albuquerq/Krtlnd, NM at 12:00Z on 2020-02-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 85 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2321 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
85 m²/s²
0-3 km storm-relative helicity
74 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

803 
WWUS75 KABQ 012158
NPWABQ

URGENT - WEATHER MESSAGE
National Weather Service Albuquerque NM
258 PM MST Sat Feb 1 2020

NMZ205-206-208-224>226-239>241-021100-
/O.NEW.KABQ.HW.A.0002.200203T1400Z-200204T0400Z/
West Central Plateau-West Central Mountains-Southwest Mountains-
South Central Highlands-Upper Tularosa Valley-
South Central Mountains-Eastern Lincoln County-
Southwest Chaves County-San Agustin Plains and Adjacent Lowlands-
258 PM MST Sat Feb 1 2020

...HIGH WIND WATCH IN EFFECT FROM MONDAY MORNING THROUGH MONDAY
EVENING...

* WHAT...Southwest winds 35 to 45 mph with gusts of 60 to 70 mph 
  possible.

* WHERE...West Central Plateau, West Central Mountains, 
  Southwest Mountains, South Central Highlands, Upper Tularosa 
  Valley, South Central Mountains, Eastern Lincoln County, 
  Southwest Chaves County and San Agustin Plains and Adjacent 
  Lowlands.

* WHEN...From Monday morning through Monday evening.

* IMPACTS...High winds may move loose debris, damage property and
  cause power outages. Travel could be difficult especially for
  high profile vehicles. This includes Interstate 40 and U.S.
  Highway 60 from the continental divide to the Arizona border.

* ADDITIONAL DETAILS...Strong winds may combine with rain and snow
  from Gallup down to the Gila through McKinley, Cibola, and
  Catron Counties. This will create lower visibility for those
  traveling in these areas Monday afternoon.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the latest forecasts and warnings for updates on this
situation. Fasten loose objects or shelter objects in a safe
location prior to the onset of winds.

&&

$$
3 follow-up statements
047 
WWUS75 KABQ 020949
NPWABQ

URGENT - WEATHER MESSAGE
National Weather Service Albuquerque NM
249 AM MST Sun Feb 2 2020

NMZ205-206-208-224>226-239>241-021800-
/O.CON.KABQ.HW.A.0002.200203T1400Z-200204T0400Z/
West Central Plateau-West Central Mountains-Southwest Mountains-
South Central Highlands-Upper Tularosa Valley-
South Central Mountains-Eastern Lincoln County-
Southwest Chaves County-San Agustin Plains and Adjacent Lowlands-
249 AM MST Sun Feb 2 2020

...HIGH WIND WATCH REMAINS IN EFFECT FROM MONDAY MORNING THROUGH
MONDAY EVENING...

* WHAT...Southwest winds 35 to 45 mph with gusts up to 65 mph 
  possible.

* WHERE...West Central Plateau, West Central Mountains, 
  Southwest Mountains, South Central Highlands, Upper Tularosa 
  Valley, South Central Mountains, Eastern Lincoln County, 
  Southwest Chaves County and San Agustin Plains and Adjacent 
  Lowlands.

* WHEN...From Monday morning through Monday evening.

* IMPACTS...High winds may move loose debris, damage property and
  cause power outages. Travel could be difficult especially for
  high profile vehicles. This includes portions of Interstate 40 
  and U.S. Highway 60 from the Continental Divide to the Arizona 
  border.

* ADDITIONAL DETAILS...Strong winds may combine with snow from 
  Gallup down to the Gila through McKinley, Cibola, and Catron 
  Counties. This will create lower visibility for those traveling 
  in these areas Monday afternoon.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the latest forecasts and warnings for updates on this
situation. Fasten loose objects or shelter objects in a safe
location prior to the onset of winds.

&&

$$

DPorter
920 
WWUS75 KABQ 021722
NPWABQ

URGENT - WEATHER MESSAGE
National Weather Service Albuquerque NM
1022 AM MST Sun Feb 2 2020

NMZ205-206-208-224>226-239>241-022300-
/O.CON.KABQ.HW.A.0002.200203T1400Z-200204T0400Z/
West Central Plateau-West Central Mountains-Southwest Mountains-
South Central Highlands-Upper Tularosa Valley-
South Central Mountains-Eastern Lincoln County-
Southwest Chaves County-San Agustin Plains and Adjacent Lowlands-
1022 AM MST Sun Feb 2 2020

...HIGH WIND WATCH REMAINS IN EFFECT FROM MONDAY MORNING THROUGH
MONDAY EVENING...

* WHAT...Southwest winds 35 to 45 mph with gusts up to 65 mph 
  possible.

* WHERE...West Central Plateau, West Central Mountains, 
  Southwest Mountains, South Central Highlands, Upper Tularosa 
  Valley, South Central Mountains, Eastern Lincoln County, 
  Southwest Chaves County and San Agustin Plains and Adjacent 
  Lowlands.

* WHEN...From Monday morning through Monday evening.

* IMPACTS...High winds may move loose debris, damage property 
  and cause power outages. Travel could be difficult especially 
  for high profile vehicles. This includes portions of 
  Interstate 40 and U.S. Highway 60 from the Continental Divide 
  to the Arizona border.

* ADDITIONAL DETAILS...Strong winds may combine with snow from 
  Gallup down to the Gila through McKinley, Cibola, and Catron 
  Counties. This will create lower visibility for those 
  traveling in these areas Monday afternoon.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the latest forecasts and warnings for updates on this
situation. Fasten loose objects or shelter objects in a safe
location prior to the onset of winds.

&&

$$
979 
WWUS75 KABQ 022100
NPWABQ

URGENT - WEATHER MESSAGE
National Weather Service Albuquerque NM
200 PM MST Sun Feb 2 2020

NMZ208-226-030500-
/O.UPG.KABQ.HW.A.0002.200203T1400Z-200204T0400Z/
/O.NEW.KABQ.HW.W.0002.200203T1400Z-200204T0400Z/
Southwest Mountains-South Central Mountains-
200 PM MST Sun Feb 2 2020

...HIGH WIND WARNING IN EFFECT FROM 7 AM TO 9 PM MST MONDAY...

* WHAT...Southwest winds 30 to 40 mph with gusts up to 60 mph 
  expected.

* WHERE...Southwest Mountains and South Central Mountains.

* WHEN...From 7 AM to 9 PM MST Monday.

* IMPACTS...High winds may move loose debris, damage property 
  and cause power outages. Travel will be difficult especially 
  for high profile vehicles.

* ADDITIONAL DETAILS...Take some time now to secure lightweight
  outdoor furniture. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People are urged to secure loose objects that could be blown
around or damaged by the wind.

&&

$$

NMZ205-206-224-225-239>241-030500-
/O.UPG.KABQ.HW.A.0002.200203T1400Z-200204T0400Z/
/O.NEW.KABQ.WI.Y.0007.200203T1700Z-200204T0100Z/
West Central Plateau-West Central Mountains-
South Central Highlands-Upper Tularosa Valley-
Eastern Lincoln County-Southwest Chaves County-
San Agustin Plains and Adjacent Lowlands-
200 PM MST Sun Feb 2 2020

...WIND ADVISORY IN EFFECT FROM 10 AM TO 6 PM MST MONDAY...

* WHAT...Southwest winds 25 to 35 mph with gusts up to 50 mph 
  expected.

* WHERE...West Central Plateau, West Central Mountains, South 
  Central Highlands, Upper Tularosa Valley, Eastern Lincoln 
  County, Southwest Chaves County and San Agustin Plains and 
  Adjacent Lowlands.

* WHEN...From 10 AM to 6 PM MST Monday.

* IMPACTS...Gusty winds could blow around unsecured objects.
  Remember to secure lightweight outdoor furniture.

* ADDITIONAL DETAILS...Strong cross winds are expected along
  Interstate 40 between Gallup and Grants. High profile vehicles
  should use caution. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

NMZ202-030500-
/O.NEW.KABQ.WI.Y.0007.200203T0700Z-200204T0100Z/
Chuska Mountains-
200 PM MST Sun Feb 2 2020

...WIND ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM MST
MONDAY...

* WHAT...Southwest winds 25 to 35 mph with gusts up to 55 mph 
  expected.

* WHERE...Chuska Mountains.

* WHEN...From midnight tonight to 6 PM MST Monday.

* IMPACTS...Gusty winds could blow around unsecured objects. A 
  few power outages are possible.

* ADDITIONAL DETAILS...Hazardous travel will be possible for high
  profile vehicles. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

NMZ221-030500-
/O.NEW.KABQ.WI.Y.0007.200203T1700Z-200204T0100Z/
Sandia/Manzano Mountains Including Edgewood-
200 PM MST Sun Feb 2 2020

...WIND ADVISORY IN EFFECT FROM 10 AM TO 6 PM MST MONDAY...

* WHAT...Southwest winds 25 to 35 mph with gusts up to 50 mph 
  expected.

* WHERE...Sandia and Manzano Mountains including Edgewood.

* WHEN...From 10 AM to 6 PM MST Monday.

* IMPACTS...Gusty winds could blow around unsecured objects.
  Remember to secure lightweight outdoor furniture.

* ADDITIONAL DETAILS...Hazardous travel will be possible for high
  profile vehicles. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

34

What forecasters said that day

The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this high wind watch went out at Feb 1, 2:38 PM MST, 20 minutes earlier.

Area forecast discussion, Feb 1, 2:38 PM MST, 20 minutes before
Area Forecast Discussion
National Weather Service Albuquerque NM
238 PM MST Sat Feb 1 2020

.SYNOPSIS...
Abnormal warmth continues for one more day Sunday before a bitter
cold winter storm system arrives Monday into Monday night. Snow
breaks out through northwestern New Mexico Monday, spreading to the
central mountain chain Monday night, and into portions of eastern New
Mexico Tuesday. This will combine with high winds south of I-40
through the southwest and south-central mountains from Gallup to
Quemado to Ruidoso Monday afternoon. As winds and precipitation
gradually taper off, bitter cold moves into the state and stays
around through Wednesday. Temperatures will be 15-25F below normal,
likely staying below freezing for many western and northern locations
until Thursday. Warmth returns by the end of the week.

&&

.DISCUSSION...
.SHORT TERM...(TONIGHT THROUGH SUNDAY NIGHT)...
Generally quiet weather will persist through the remainder of the
weekend, though by Sunday night, wind speeds will start to increase
at mountain top level as the next trough moves closer to the Four
Corners. Otherwise, the big story will be spring-like temperatures
across much of the area on Sunday. High temperatures will be 10 to
nearly 25 degrees above normal. A few locations may near record
highs for Groundhog Day, including Raton, Capulin and Tucumcari,
though increasing high clouds from the southwest may prove it to be
a struggle.

LONG TERM...(MONDAY THROUGH FRIDAY)...
Confidence remains moderate to high for precipitation to begin
through northwestern NM late Monday with the approach of a cold
winter storm system from the Great Basin. Ensemble means and
deterministic runs continue to trend slightly deeper and colder with
the upper low, now at a ~530dm H5 and -3.5 std devs for H7
temperatures at 12Z Mon over UT/NV. The tap of subtropical moisture
from the EPAC is also trending further away from NM, so much of the
precipitation and appreciable snow amounts favor I-40 northward.
Despite the sharp drop in snow levels to valley floors Monday night,
the lack of moisture tap is currently limiting snow totals through
Tuesday to a dusting to an inch or two at lower elevs of western and
northern NM, with higher amounts of two to four inches above
7,000'-8,000' nearing a foot atop the Tusas Mountains. Snow showers
may linger over western NM through Tuesday as a second wave of energy
travels through the upper trough pattern. The backdoor portion of
the front will have also pushed through eastern NM to the east slopes
of the central mountain chain Tuesday afternoon, helping to keeping
upslope snow showers going through the Sangres. Afterwards,
precipitation will taper off through Tuesday night.

Meanwhile, a potent 50-70kt jet max is expected to wrap around the
southern periphery of the low through southwestern NM early Monday,
spreading to the south-central mountains in the afternoon. Winds
speeds have trended up considerably given expected mixing in the
afternoon and will hoist a High Wind Watch for these areas during
that time.

Bitter cold is still expected to move in behind the Pacific front
Monday night through Tuesday. CAA will continue through Wednesday
once the upper low opens and exits into Texas. This will allow for
the possibility that some western and northern sites stay below
freezing from Monday night into Thursday. Daytime highs will be
15-25F below normal both Tuesday and Wednesday. Warmth returns for
the end of the week with temperatures trending back to or slightly
above normal by Friday.

Will issue a Special Weather Statement highlighting the variety of
impacts expected from this storm system. Will allow the decision for
any winter highlights to be made by either tonight or tomorrow's
shifts once snowfall for the entire event comes into better focus.

34/24

&&

.FIRE WEATHER...
As temperatures soar on Sunday between 10 and 25 degrees above
normal areawide, humidity values will fall between 10 and 15 percent
across portions of eastern NM. Meanwhile, southwest flow aloft and a
developing lee side surface trough will increase winds at the
surface. An hour or two of spotty critical fire weather conditions
are possible for east central and northeast NM. Haines values will
be near 5 areawide.

Big changes are in store for Monday and Tuesday as the next storm
system crosses the state. Prior to the cooldown, winds will crank up
Monday for areas near and south of I-40 as well as the Chuska
Mountains as a 50-70kt 700 mb jet crosses overhead. Meanwhile,
temperatures will plummet behind a Pacific cold front across
northwest NM, then temps will fall Monday night and Tuesday
elsewhere as the Pacific and back door fronts plunge southward.
Temperatures on Tuesday will struggle to reach the freezing mark in
many locations. Along and behind the cold front, frontal and
orographic lift should result in light to moderate snowfall across
at least northern and western NM, though a few flakes are possible
elsewhere. Heaviest amounts are expected across the northern
mountains.  Temperatures will rebound over the latter half of the
week, with most areas back above normal by Friday.

34

&&

.AVIATION...
18Z TAF CYCLE
VFR condtions and light winds will prevail at all TAF locations
during the next 24 hours.

34

&&

.PRELIMINARY POINT TEMPS/POPS...
Farmington......................  21  56  32  41 /   0   0   0  90
Dulce...........................  17  55  25  39 /   0   0   0  90
Cuba............................  25  52  27  41 /   0   0   0  70
Gallup..........................  18  60  32  39 /   0   0   0  70
El Morro........................  19  58  29  41 /   0   0   0  60
Grants..........................  17  61  28  46 /   0   0   0  40
Quemado.........................  22  59  30  45 /   0   0   0  40
Datil...........................  25  59  29  45 /   0   0   0  20
Glenwood........................  31  62  34  47 /   0   0   0  80
Chama...........................  16  49  21  34 /   0   0   0  90
Los Alamos......................  31  52  31  44 /   0   0   0  50
Pecos...........................  32  54  31  47 /   0   0   0  20
Cerro/Questa....................  18  50  25  40 /   0   0   0  50
Red River.......................  18  48  23  37 /   0   0   0  50
Angel Fire......................   2  51  23  38 /   0   0   0  40
Taos............................  14  52  24  44 /   0   0   0  40
Mora............................  30  61  32  48 /   0   0   0  20
Espanola........................  28  59  32  52 /   0   0   0  40
Santa Fe........................  30  56  31  48 /   0   0   0  30
Santa Fe Airport................  26  56  29  51 /   0   0   0  30
Albuquerque Foothills...........  32  58  34  55 /   0   0   0  20
Albuquerque Heights.............  31  59  34  57 /   0   0   0  10
Albuquerque Valley..............  28  61  32  59 /   0   0   0  10
Albuquerque West Mesa...........  30  60  33  56 /   0   0   0  20
Los Lunas.......................  25  61  28  59 /   0   0   0   5
Rio Rancho......................  30  58  33  56 /   0   0   0  20
Socorro.........................  29  63  31  62 /   0   0   0   5
Sandia Park/Cedar Crest.........  31  56  33  50 /   0   0   0  20
Tijeras.........................  30  58  34  53 /   0   0   0  20
Moriarty/Estancia...............  22  62  27  56 /   0   0   0   5
Clines Corners..................  30  59  33  52 /   0   0   0   5
Gran Quivira....................  30  57  32  53 /   0   0   0   5
Carrizozo.......................  34  59  36  56 /   0   0   0  10
Ruidoso.........................  35  59  34  51 /   0   0   0  10
Capulin.........................  29  66  29  50 /   0   0   0   5
Raton...........................  23  66  29  50 /   0   0   0  10
Springer........................  22  69  27  54 /   0   0   0   0
Las Vegas.......................  30  66  33  52 /   0   0   0   5
Clayton.........................  37  74  36  58 /   0   0   0   0
Roy.............................  30  69  33  57 /   0   0   0   0
Conchas.........................  32  74  38  65 /   0   0   0   0
Santa Rosa......................  33  70  36  62 /   0   0   0   0
Tucumcari.......................  32  74  38  67 /   0   0   0   0
Clovis..........................  34  70  35  65 /   0   0   0   0
Portales........................  34  70  36  67 /   0   0   0   0
Fort Sumner.....................  34  70  36  65 /   0   0   0   0
Roswell.........................  32  71  36  69 /   0   0   0   0
Picacho.........................  37  69  40  61 /   0   0   0   0
Elk.............................  36  64  39  59 /   0   0   0   0

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
High Wind Watch from Monday morning through Monday evening for the
following zones... NMZ205-206-208-224>226-239>241.

&&
Hazardous weather outlook, Feb 1, 3:24 AM MST, 11 hours 34 minutes before
Hazardous Weather Outlook
National Weather Service Albuquerque NM
324 AM MST Sat Feb 1 2020

NMZ201>241-021100-
Northwest Plateau-Chuska Mountains-Far Northwest Highlands-
Northwest Highlands-West Central Plateau-West Central Mountains-
West Central Highlands-Southwest Mountains-
San Francisco River Valley-Tusas Mountains Including Chama-
Jemez Mountains-Glorieta Mesa Including Glorieta Pass-
Northern Sangre de Cristo Mountains-
Southern Sangre de Cristo Mountains-
East Slopes Sangre de Cristo Mountains-Upper Rio Grande Valley-
Espanola Valley-Santa Fe Metro Area-
Middle Rio Grande Valley/Albuquerque Metro Area-
Lower Rio Grande Valley-Sandia/Manzano Mountains Including Edgewood-
Estancia Valley-Central Highlands-South Central Highlands-
Upper Tularosa Valley-South Central Mountains-
Johnson and Bartlett Mesas Including Raton Pass-
Far Northeast Highlands-Northeast Highlands-Union County-
Harding County-Eastern San Miguel County-Guadalupe County-
Quay County-Curry County-Roosevelt County-De Baca County-
Chaves County Plains-Eastern Lincoln County-Southwest Chaves County-
San Agustin Plains and Adjacent Lowlands-
324 AM MST Sat Feb 1 2020

This hazardous weather outlook is for portions of north and central
New Mexico.

.DAY ONE...Today and Tonight

No hazardous weather is expected.

.DAYS TWO THROUGH SEVEN...Sunday through Friday

Southwest winds of 25 to 35 mph with gust up to 55 mph will impact
areas south of Interstate 40 Monday ahead of a powerful cold front
approaching from the west.

Light to moderate snow will develop over northern and western New
Mexico Monday afternoon and continue through Tuesday morning. The
combination of very cold temperatures with snow, blowing snow, and
low visibility will lead to widespread hazardous travel conditions
across northern and western New Mexico. Light snow may continue
through Tuesday night from the northern mountains south along the
east slopes of the central mountain chain. The main impacts by
Wednesday will most likely shift to bitter cold temperatures and
frigid wind chills. Forecast confidence is highest on the weather
scenario Monday and Monday night.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

Guyer

In the hours before

Special weather statement, Feb 1, 2:51 PM MST, 7 minutes before
Special Weather Statement
National Weather Service Albuquerque NM
251 PM MST Sat Feb 1 2020

NMZ201>241-021100-
Northwest Plateau-Chuska Mountains-Far Northwest Highlands-
Northwest Highlands-West Central Plateau-West Central Mountains-
West Central Highlands-Southwest Mountains-
San Francisco River Valley-Tusas Mountains Including Chama-
Jemez Mountains-Glorieta Mesa Including Glorieta Pass-
Northern Sangre de Cristo Mountains-
Southern Sangre de Cristo Mountains-
East Slopes Sangre de Cristo Mountains-Upper Rio Grande Valley-
Espanola Valley-Santa Fe Metro Area-
Middle Rio Grande Valley/Albuquerque Metro Area-
Lower Rio Grande Valley-
Sandia/Manzano Mountains Including Edgewood-Estancia Valley-
Central Highlands-South Central Highlands-Upper Tularosa Valley-
South Central Mountains-
Johnson and Bartlett Mesas Including Raton Pass-
Far Northeast Highlands-Northeast Highlands-Union County-
Harding County-Eastern San Miguel County-Guadalupe County-
Quay County-Curry County-Roosevelt County-De Baca County-
Chaves County Plains-Eastern Lincoln County-
Southwest Chaves County-San Agustin Plains and Adjacent Lowlands-
251 PM MST Sat Feb 1 2020

...BIG CHANGES ON THE WAY MONDAY AND TUESDAY...

A storm system will bring much colder temperatures, high winds,
and snow to the Land of Enchantment on Monday and Tuesday. Strong
to damaging winds will arrive first, and impact areas near and
south of I-40 as well as the Chuska Mountains. Gusts between 50
and 70 mph are possible. Meanwhile, a potent cold front will
arrive Monday afternoon. Temperatures will plummet across
northwest New Mexico Monday afternoon and through the remainder of
the state Monday night and early Tuesday morning as the front
plunges southward. High temperatures on Tuesday will struggle to
reach the freezing mark for many locations. Very cold temperatures
will persist into Wednesday as well. Snow will favor northern and
western New Mexico Monday night through Tuesday. The heaviest
snow amounts are expected across the Northern Mountains where up
to 10 to 12 inches of snow is possible. 1 to 3 inches will be
common at lower elevations of the west and north.

Anyone planning travel in New Mexico Monday and Tuesday should be
prepared to encounter adverse weather conditions. Monitor NOAA
weather radio, weather.gov/abq or your local media for the latest
weather updates. For the latest New Mexico road conditions visit
nmroads.com or call 5-1-1.

34/24

Nearby

High Wind Watches in New Mexico, 2020Every high wind watch in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.